[Skip to Content]
[Skip to Content Landing]
Article
May 1958

METROPOLITAN DERMATOLOGICAL SOCIETY OF NEW YORK

AMA Arch Derm. 1958;77(5):622-625. doi:10.1001/archderm.1958.01560050134027
Abstract

Erythema Multiforme. Presented by Dr. Alex W. Young Jr.

Duration: two months.

Sites: extremities and trunk.

History: A 35-year-old white man, an engineer, noted the onset of his condition four hours after an injection of penicillin and tetanus antitoxin for a cut on his face. The disorder began with swelling and pain of the ankles and an erythema-multiforme-like eruption with vesicles involving the lower part of the legs. Since onset, the disorder has appeared, with remissions and exacerbations, upon his upper extremities and trunk. Various remedies have been tried. However, upon their discontinuance, new lesions have appeared. Pruritus is moderate.

Past history indicates an urticarial eruption lasting for four months after the injection of penicillin. Family history reveals asthma in a cousin. Histories concerning food, other drugs, and contactants are negative. Physical examination, with the exception of the skin disorder, is within normal limits.

Examination: Several

First Page Preview View Large
First page PDF preview
First page PDF preview
×